Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 65, NWS Huntsville, AL

May 6, 2009DeKalb County, Jackson County, Alabama

NWS Huntsville, AL issued this tornado warning at May 6, 2009, 11:12 AM CDT for DeKalb County, Jackson County, Alabama. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2009, 11:12 AM CDT (16:12 UTC)
Expired
May 6, 2009, 11:25 AM CDT
In force
13 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties DeKalb County, AL, Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 39 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 9:27 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 061612
TORHUN
ALC049-071-061645-
/O.NEW.KHUN.TO.W.0065.090506T1612Z-090506T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1112 AM CDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  SOUTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1145 AM CDT

* AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SECTION...
  OR ABOUT 7 MILES NORTHWEST OF RAINSVILLE...MOVING NORTHEAST AT 25
  MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  DUTTON.
  SYLVANIA.
  PISGAH.
  HENAGAR.
  ROSALIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GO TO A SAFE PLACE NOW TORNADOES IN HILLY OR MOUNTAINOUS TERRAIN ARE
HARD TO SEE. DO NOT WAIT TO SEE OR HEAR THE TORNADO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST ALABAMA.

&&

LAT...LON 3482 8573 3469 8555 3448 8590 3457 8603
TIME...MOT...LOC 1613Z 227DEG 22KT 3456 8594

$$
1 follow-up statement
000 
WWUS54 KHUN 061625
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1125 AM CDT WED MAY 6 2009

ALC049-071-061635-
/O.CAN.KHUN.TO.W.0065.000000T0000Z-090506T1645Z/
JACKSON AL-DEKALB AL-
1125 AM CDT WED MAY 6 2009

...THE TORNADO WARNING FOR NORTHERN DEKALB AND SOUTHEASTERN JACKSON
COUNTIES IS CANCELED...

DOPPLER RADAR INDICATED THE THUNDERSTORM THAT PROMPTED THE TORNADO 
WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. THEREFORE THE TORNADO 
WARNING HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR NORTHEAST ALABAMA.

LAT...LON 3482 8573 3469 8555 3448 8590 3457 8603
TIME...MOT...LOC 1625Z 227DEG 22KT 3461 8588

$$


KULA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 6, 8:16 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 6, 8:16 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 AM CDT WED MAY 6 2009

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...
CONVECTIVE LINE NOW PUSHING THROUGH NWRN AL AND SRN MIDDLE
TN...WITH STRONGEST TSRA GENERALLY IN LAWRENCE COUNTY AND POINTS
SOUTH TO SOUTHWEST. BEHIND THE LINE...A 200 MILE WIDE AREA ON
STRATIFORM RA WITH A FEW EMBEDDED CONVECTIVE ELEMENTS WAS MOVING
ACROSS NWRN MISS/NWRN AL. RADAR IMGRY HAS SHOWN SOME WEAKENING
WITH THE LINE AS IT HAS MOVED INTO NWRN AL THIS MORNING...WITH IR
IMGRY LIKEWISE SHOWING CLOUD TOP WARMING. MOTION OF THE LINE IS
BEING DOMINATED BY COLD POOL INTERACTIONS WITH THE REGIONAL SCALE
FLOW. AS LONG AS THIS REMAINS MOSTLY SERLY ACROSS NERN AL...SHOULD
SEE A CONTINUATION OF CONVECTION ALONG THE LEADING EDGE OF THE
LINE. ANALYSES CONTINUE TO INDICATE A 50-60KT LOW-LVL JET MOVING
ACROSS THE AREA. COULD CONTINUE TO SEE SOME CONVECTIVE VERTICAL
MIXING WITH SVR TS WINDS POSSIBLE. HOWEVER...CONVECTION MAY NOW
BE RUNNING AHEAD OF THE BETTER LL JET DYNAMICS. THE MAIN CONCERN
CONTINUES TO BE THE AMOUNT OF RAIN THAT IS LIKELY TO FALL AS THIS
LINE CROSSES THE AREA...WHICH WILL LIKELY BE AROUND ONE TO TWO
INCHES. THIS IS IN ADDITION TO THE LOCALIZED HEAVY RAINS THAT FELL
ACROSS THE AREA WITH SCTD TS EARLY THIS MORNING. SEVERAL FLASH
FLOODING REPORTS HAVE ALREADY BEEN RECEIVED...AND THE ADDITIONAL
RAINS WITH THIS LINE WILL ONLY EXACERBATE THE SITUATION.

ELSEWHERE...FURTHER SOUTH WHERE THE LINE BENDS A LITTLE OF A MORE
SW- NE ORIENTATION...5-10KT SRLY INFLOW SHOULD BE SUFFICIENT TO
KEEP THE LINE SUSTAINED. FURTHER CONVECTIVE DEVELOPMENT UPSTREAM
IS OCCURRING IN THE ARKLATEX REGION...AND SHOWS A GENERALLY ESE
MOVEMENT. LARGER S/SERLY FLOW AND COLD POOL INTERACTIONS WITH THIS
DEVELOPING CONVECTIVE SYSTEM WILL LIKELY HELP TO KEEP IT TO OUR
SOUTH LATER TODAY AS IT CONTINUES TO EVOLVE.

AFTER THIS LINE OF RA/TS MOVES THROUGH THIS MORNING AND THE
AFTN...MAY SEE MOSTLY A CLOUDY DAY...WITH MOST CONVECTION
REMAINING TO OUR SOUTH. WILL HAVE TO WATCH FOR SOME POSSIBLE
REDEVELOPMENT LATER THIS AFTN AS ANOTHER UPR WAVE CROSSES THE
AREA...BUT INSTABILITY MAY BE MINIMAL.

&&

.AVIATION... /ISSUED 650 AM CDT WED MAY 6 2009/
LINE OF +TSRA MOVING INTO NWRN AL THIS MORNING...AND WILL AFFECT
KMSL TERMINAL 12Z-13Z AND KHSV FROM 13Z-14Z BASED ON BEST
ESTIMATES. IFR VIS LIKELY RIGHT ALONG THE LINE OF HEAVIEST
CONVECTION...WITH LIFR BRIEFLY POSSIBLE. CURRENTLY HAVE
PREDOMINANT MVFR CIGS...BUT MAY NEED TO AMEND TO IFR IF THOSE
CONDITIONS PREVAIL FOR SUFFICIENT DURATION. BEHIND THE LINE...AN
EXTENDED PERIOD OF RA WITH SOME EMBEDDED TS WILL CONTINUE FOR
SEVERAL HOURS. SOME UNCERTAINTY REGARDING REDEVELOPMENT OF
CONVECTION AGAIN LATER TODAY...BUT THINK MOST CONCENTRATED
CONVECTION WILL REMAIN TO OUR S LATER TODAY. HAVE RETAINED JUST A
VCSH THOUGH TO ADDRESS THIS UNCERTAINTY. MVFR FOG DEVELOPMENT
POSSIBLE LATE TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT WED MAY 6 2009/
ROUND ONE OF CONVECTION IS CURRENTLY CROSSING THE HUN CWFA...AND
FORTUNATELY MOST OF THE ACTIVITY HAS REMAINED BELOW SEVERE
THRESHOLDS. LOCAL ANALYSIS SUGGESTS THAT THE AREA IS RELATIVELY
STABLE AND DRY /KEY WORD BEING RELATIVELY/ COMPARED TO AREAS TO
THE W AND SW--DEWPTS ACROSS THE HUN CWFA ARE STILL IN THE 50S IN
SOME SPOTS ACROSS NE AL/SRN MID TN COMPARED TO UPR 60S/NEAR 70
OBSERVED ACROSS THE LOWER MS VALLEY. MEANWHILE...ROUND TWO OF
CONVECTION IS FIRING ACROSS ARKANSAS AT THE INTERSECTION OF A SFC
FRONT...40KT LLJ...AND SHORTWAVE TROUGH AXIS.

THERE IS LITTLE DOUBT THAT IT WILL RAIN ACROSS THE AREA TODAY--
INSTEAD QUESTIONS SURROUND WHETHER ANY STORMS WILL BE SEVERE AND
JUST HOW MUCH IT MIGHT RAIN. 00Z MODELS /ASIDE FROM THE RUC/ HAVE
DONE A VERY POOR JOB WITH THE 3-6HR FCST...AND THE GFS IN PARTICULAR
HAS SOME INTERESTING GRID-SCALE CONVECTIVE FEEDBACK ISSUES...SO
CONFIDENCE IN FCST DETAILS IS NOT PARTICULARLY HIGH. HOWEVER...
MODELS ARE CONSISTENT IN SHOWING 500-1500 J/KG OF CAPE ACROSS THE
AREA THIS AFTN WITH FAIRLY STRONG SPEED SHEAR THOUGH NOT TREMENDOUS
DIRECTIONAL SHEAR. THEY ARE ALSO CONSISTENT IN POOLING IMPRESSIVE
MOISTURE AHEAD OF THE FRONT--GFS INDICATES ALMOST 2 IN PWATS ACROSS
THE AREA...MORE THAN 250 PCT OF NORMAL--IN ADDITION TO WIND PROFILES
THAT SUPPORT TRAINING ECHOES. IN LIGHT OF SIGNIFICANT RAINS SEEN
ALREADY THIS MONTH...IT WILL TAKE LITTLE EFFORT TO PRODUCE FLASH
FLOODING IN THIS ENVIRONMENT...SO WILL CONTINUE THE WATCH FOR TODAY.
SEVERE WX SEEMS TO BE A GOOD POSSIBILITY AS WELL IN LIGHT OF
INSTABILITY PARAMS...WITH MAINLY A DAMAGING WIND THREAT GIVEN THE
SHEAR PROFILES. HOWEVER WE HAVE SAID THAT BEFORE THIS SPRING...SO IT
IS WORTH SAYING THAT MESOSCALE BOUNDARIES...LOCALLY BACKED SFC
WINDS...OR BREAKS IN THE CLOUDS THAT ALLOW FOR ENHANCED HEATING
COULD CREATE A HIGHER TORNADO THREAT.

UPPER TROUGH AXIS SHOULD PUSH THROUGH THE AREA THIS EVENING...
ENDING THE SIGNIFICANT THREATS BUT PERHAPS DRYING THINGS OUT
ENTIRELY. PWATS WILL REMAIN UNSEASONABLY HIGH WITHIN A NWLY FLOW AND
MDLS TRY TO GENERATE SCTD QPF...BUT THERE IS LITTLE OF NOTE
SYNOPTICALLY TO ORGANIZE CONVECTION. BY FRIDAY...ANOTHER DEVELOPING
LOW OVER THE PLAINS WILL CONCENTRATE CONVECTION ACROSS THE OHIO AND
MID-MS VALLEYS AND PLACE THE AREA IN THE WARM SECTOR. SO FOR
THU/FRI...HAVE TRENDED DRIER THOUGH NOT QUITE AS DRY AS THE GFS MOS
YET. HAVE ALSO TRENDED WARMER...THOUGH FCST VALUES BELOW MAY BE TOO
LOW IF SKIES CLEAR OUT AND THERE IS A LOT OF SUNSHINE.

LONGER TERM...PREFERRED THE OLD ECMWF TO THE NEW GFS...BUT CHANGES
ARE MINOR. THE NEXT COLD FRONT WILL IMPACT THE AREA SATURDAY AND
SUNDAY...BRIEFLY PUSH THROUGH THE AREA...THEN ALMOST IMMEDIATELY
RETREAT NEWD AS A WARM FRONT. THUS CHANCE POPS ARE WARRANTED... WITH
HIGHEST VALUES WITH THE MAIN UPPER TROUGH AXIS SAT/SUN...AND THEN
SCTD ACTIVITY FOR THE EARLY PART OF THE WORK WEEK. HAD NO ARGUMENT
WITH THE GFSX MOS VALUES FOR TEMPS...WHICH ARE CLOSE TO THE
EXISTING FCST AND SEASONAL AVGS ANYWAY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     MORGAN.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

AVIATION/MESOSCALE...KDW
PREV DISCUSSION...99
Hazardous weather outlook, May 6, 10:33 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1033 AM CDT WED MAY 6 2009

ALZ001>010-016-TNZ076-096-097-061830-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1033 AM CDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

FLOODING WILL CONTINUE AND INCREASE IN SEVERITY DURING TODAY. HEAVY
RAIN THAT HAS ALREADY OCCURRED WILL GENERATE RIVER AND SMALL STREAM
FLOODING THROUGHOUT THE DAY. ANOTHER ROUND OF RAIN AND POSSIBLE
THUNDERSTORMS MAY AFFECT THE AREA THIS AFTERNOON. GIVEN A SATURATED
GROUND FROM RECENT RAINS...THERE IS AN ELEVATED RISK FOR FLOODING
AND FLASH FLOODING...EVEN FROM DOWNPOURS OF A SHORT DURATION.

ALTHOUGH THE THREAT OF SEVERE WEATHER IS DECREASING...STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING IN NORTHEAST
ALABAMA...AND AGAIN THIS AFTERNOON IN NORTH ALABAMA. THE PRIMARY
THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED
TORNADOES ARE ALSO POSSIBLE...MAINLY IN NORTHEAST ALABAMA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

FLOOD CONCERNS WILL CONTINUE THROUGH THE END OF THE WEEK.

A CHANCE FOR MORE THUNDERSTORMS WILL CONTINUE THE REMAINDER OF THE
WORK WEEK...AND ESPECIALLY ON SATURDAY...AS A FRONTAL SYSTEM MOVES
SOUTHEAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL MAY INCREASE A
FLOODING OR FLASH FLOOD POTENTIAL DURING THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAS
BEEN REQUESTED AND IS ONGOING IN NORTHEAST ALABAMA. ACTIVATION IS
POSSIBLE THIS AFTERNOON. SPOTTER REPORTS OF FLOODING ARE STRONGLY
ENCOURAGED.

JE

In the hours before

Local storm report, May 6, 9:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     TSTM WND DMG     HARTSELLE               34.44N 86.94W
05/06/2009                   MORGAN             AL   EMERGENCY MNGR

            TREES DOWN ON BUD WEAVER ROAD AND ASHLEY BEND ROAD NEAR
            HARTSELLE.

&&

AMIN
Local storm report, May 6, 10:28 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1028 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            LARGE TREE DOWN ACROSS ROADWAY ON HWY 67 S AT ENTREKIN
            ROAD.

0921 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREE DOWN ON A HOUSE ON GORDON ROAD IN DECATUR.

0930 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREE DOWN ACROSS HWY 31 IN THE UNION HILL COMMUNITY.

&&

AMIN
Local storm report, May 6, 10:43 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            POWERLINES DOWN ON CHESTNUT STREET IN DECATUR.

0859 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREE DOWN IN ROADWAY AT THE INTERSECTION OF 14TH STREET
            AND 4TH AVENUE IN DECATUR.

0900 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREE DOWN ON THE ROADWAY ON 11TH STREET AT SOMERVILLE
            ROAD IN DECATUR.

0902 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREE DOWN ON AN APARTMENT BUILDING ON WADSWORTH STREET IN
            DECATUR. NO INJURIES REPORTED.

0908 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREE DOWN ACROSS ROADWAY IN THE 700 BLOCK OF 14TH AVENUE
            IN DECATUR.

0912 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREES DOWN ACROSS 600 BLOCK OF WILSON MOUNTAIN ROAD IN
            THE ODEN RIDGE COMMUNITY.

0917 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREE DOWN ON A HOUSE ON 7TH AVE IN DECATUR.

0918 AM     TSTM WND DMG     DECATUR                 34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            TREE DOWN ON A HOUSE. POWER LINES DOWN ALSO ON SHERMAN
            STREET IN DECATUR.

&&

AMIN
Local storm report, May 6, 10:59 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1059 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     FLASH FLOOD      SE DECATUR              34.61N 86.98W
05/06/2009                   MORGAN             AL   MESONET

            OLD HWY 31 AT POOLE VALLEY ROAD CLOSED BY PUBLIC WORKS.
            ROADWAY COMPLETELY UNDERWATER.

0858 AM     TSTM WND DMG     LACON                   34.33N 86.90W
05/06/2009                   MORGAN             AL   MESONET

            TREE ACROSS ROAD ON WILHITE ROAD IN LACON.

0910 AM     TSTM WND DMG     COURTLAND               34.67N 87.31W
05/06/2009                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN COURTLAND.

0915 AM     TSTM WND DMG     W HUNTSVILLE            34.73N 86.59W
05/06/2009                   MADISON            AL   AMATEUR RADIO

            TREES DOWN AT THE INTERSECTION OF OAKWOOD ROAD AND JOHNS
            ROAD. POSSIBLE TORNADO.

0915 AM     TSTM WND DMG     MADISON                 34.70N 86.75W
05/06/2009                   MADISON            AL   EMERGENCY MNGR

            GARAGE DESTROYED ON BROWNSFERRY ROAD. POSSIBLE TORNADO.

0915 AM     TSTM WND DMG     W HUNTSVILLE            34.73N 86.59W
05/06/2009                   MADISON            AL   EMERGENCY MNGR

            TREES DOWN AT OLD MONROVIA ROAD AT PROVIDENCE MAIN.
            POSSIBLE TORNADO.

0925 AM     FUNNEL CLOUD     SW CULLMAN              34.17N 86.84W
05/06/2009                   CULLMAN            AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED ON CR 18 IN SW CULLMAN.

&&

AMIN
Local storm report, May 6, 11:04 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1104 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     HAIL             CULLMAN                 34.17N 86.84W
05/06/2009  E0.88 INCH       CULLMAN            AL   EMERGENCY MNGR

            NICKEL SIZED HAIL AT COLT SPRINGS SCHOOL IN CULLMAN.

0933 AM     FUNNEL CLOUD     MAYSVILLE               34.77N 86.43W
05/06/2009                   MADISON            AL   EMERGENCY MNGR

            WALL CLOUD REPORTED IN MAYSVILLE ON BELLFACTORY ROAD.

0933 AM     FLASH FLOOD      CULLMAN                 34.17N 86.84W
05/06/2009                   CULLMAN            AL   EMERGENCY MNGR

            WALL CLOUD REPORTED OVER WEST MAIN STREET IN CULLMAN.

0947 AM     TSTM WND DMG     W MADISON               34.70N 86.75W
05/06/2009                   MADISON            AL   OTHER FEDERAL

            TREES DOWN ON A HOUSE AND TRAILER AT SEGER ROAD AND
            HARDEMAN ROAD IN MADISON. POSSIBLE TORNADO.

0947 AM     TSTM WND DMG     MADISON                 34.70N 86.75W
05/06/2009                   MADISON            AL   EMERGENCY MNGR

            LARGE TREES DOWN AT HUNTSVILLE CHRISTIAN CHURCH IN
            MADISON. POSSIBLE TORNADO.

&&

AMIN
Local storm report, May 6, 11:08 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1108 AM CDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     TORNADO          MADISON                 34.70N 86.75W
05/06/2009                   MADISON            AL   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND AT THE INTERSECTION OF
            BROWNS FERRY ROAD AND BALCH ROAD IN MADISON.

0938 AM     TSTM WND DMG     ARKADELPHIA             33.91N 86.96W
05/06/2009                   CULLMAN            AL   EMERGENCY MNGR

            MOBILE HOME DAMAGED ALONG CR 18 AND 25 IN ARKADELPHIA.

&&

AMIN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:32 AM CDTFlash Flood WarningHUNCullman3 hr
May 6, 4:45 AM CDTFlash Flood WarningHUNLawrence, Morgan3 hr
May 6, 5:04 AM CDTFlash Flood WarningHUNDeKalb, Marshall5 hr
May 6, 5:14 AM CDTFlash Flood WarningHUNLimestone, Madison, Marshall, Morgan3 hr
May 6, 5:48 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale42 min
May 6, 5:51 AM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale5 hr
May 6, 6:05 AM CDTFlash Flood WarningHUNDeKalb, Jackson, Madison, Marshall3 hr
May 6, 6:29 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale46 min
May 6, 6:32 AM CDTSevere Thunderstorm WarningHUNJackson43 min
May 6, 7:13 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence47 min
May 6, 7:31 AM CDTFlash Flood WarningHUNCullman, Lawrence, Morgan4 hr
May 6, 8:09 AM CDTSevere Thunderstorm WarningHUNLawrence, Morgan51 min
May 6, 8:14 AM CDTFlash Flood WarningHUNLimestone, Madison, Marshall4 hr
May 6, 8:24 AM CDTTornado WarningHUNLawrence, Morgan21 min
May 6, 8:38 AM CDTSevere Thunderstorm WarningHUNMorgan37 min
May 6, 8:52 AM CDTSevere Thunderstorm WarningHUNCullman38 min
May 6, 8:55 AM CDTTornado WarningHUNLimestone, Madison20 min
May 6, 9:02 AM CDTFlash Flood WarningHUNDeKalb, Jackson5 hr
May 6, 9:03 AM CDTTornado WarningHUNCullman27 min
May 6, 9:05 AM CDTTornado WarningHUNMadison25 min
May 6, 9:11 AM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall, Morgan49 min
May 6, 9:20 AM CDTTornado WarningHUNCullman40 min
May 6, 9:25 AM CDTTornado WarningHUNMadison22 min
May 6, 9:45 AM CDTTornado WarningHUNJackson, Madison, Marshall45 min
May 6, 9:46 AM CDTRiver Flood WarningHUNMadison11 hr
May 6, 9:49 AM CDTRiver Flood WarningHUNLawrence11 hr
May 6, 9:52 AM CDTTornado WarningHUNCullman23 min
May 6, 10:13 AM CDTTornado WarningHUNMarshall47 min
May 6, 10:31 AM CDTTornado WarningHUNJackson29 min
May 6, 10:42 AM CDTAreal Flood WarningHUNColbert, Franklin, Lauderdale6 hr
May 6, 10:46 AM CDTTornado WarningHUNDeKalb, Marshall23 min
May 6, 2:13 PM CDTRiver Flood WatchHUNMadison, Marshall, Morgan21 hr
May 6, 4:46 PM CDTAreal Flood WarningHUNLauderdale3 hr

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.